Alert archive / California / Gale Warnings in 2012

Gale Warning 15, NWS Los Angeles, CA

March 6, 2012

NWS Los Angeles, CA issued this gale warning at Mar 6, 2012, 3:10 AM PST. It took effect at Mar 6, 2012, 6:00 AM PST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2012, 3:10 AM PST (11:10 UTC)
In effect from
Mar 6, 2012, 6:00 AM PST
Expired
Mar 7, 2012, 3:00 AM PST
In force
21 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WHUS76 KLOX 061110
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
310 AM PST TUE MAR 6 2012

PZZ670-673-061915-
/O.CAN.KLOX.GL.W.0014.000000T0000Z-120307T1100Z/
/O.NEW.KLOX.SC.Y.0032.120306T1110Z-120306T1400Z/
/O.EXP.KLOX.SC.Y.0031.000000T0000Z-120306T1100Z/
/O.NEW.KLOX.GL.W.0015.120306T1400Z-120307T1100Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
310 AM PST TUE MAR 6 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...
...GALE WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 3 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 3 AM
PST WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING.

* WINDS...NORTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS UP TO 30
  KNOTS WILL STRENGTHEN TO 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS
  BY LATE THIS MORNING. LOCAL GUSTS TO 50 KNOTS WILL BE POSSIBLE
  IN THE NORTHWEST PORTIONS.

* SEAS...SHORT PERIOD HAZARDOUS SEAS WILL BUILD TO BETWEEN 10 AND
  16 FEET BY LATE THIS MORNING...REMAIN ABOVE 10 FEET THROUGH AT
  LEAST EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-061915-
/O.NEW.KLOX.SC.Y.0032.120306T1110Z-120306T1400Z/
/O.EXT.KLOX.GL.W.0014.120306T1400Z-120307T1100Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
310 AM PST TUE MAR 6 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...
...GALE WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 3 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST EARLY
THIS MORNING.

* WINDS...NORTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS UP TO 30
  KNOTS WILL STRENGTHEN TO 25 TO 35 KNOTS WITH GUSTS TO BETWEEN 40
  AND 45 KNOTS BY LATE THIS MORNING. THE STRONGEST WINDS WILL BE
  NORTHWEST OF SAN NICOLAS ISLAND. 

* SEAS...SHORT PERIOD HAZARDOUS SEAS WILL BUILD TO BETWEEN 10 AND
  16 FEET BY LATE THIS MORNING...REMAIN ABOVE 10 FEET THROUGH AT
  LEAST EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-655-061915-
/O.NEW.KLOX.SC.Y.0033.120306T1500Z-120306T1900Z/
/O.EXT.KLOX.GL.W.0014.120306T1900Z-120307T1100Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
310 AM PST TUE MAR 6 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 11 AM PST THIS
MORNING...
...GALE WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 3 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 11 AM PST
THIS MORNING.

* WINDS...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH
  GUSTS TO 30 KNOTS THIS MORNING...THEN INCREASE TO 20 TO 30 KNOTS
  WITH GUSTS BETWEEN 35 AND 40 KNOTS BY LATE THIS MORNING. WINDS
  WILL DIMINISH EARLY WEDNESDAY MORNING. 

* SEAS...SHORT PERIOD HAZARDOUS SEAS WILL BUILD TO BETWEEN 6 AND
  11 FEET BY THIS AFTERNOON. THE LARGEST SEAS WILL OCCUR ACROSS
  THE WESTERN PORTION OF THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HALL
5 follow-up statements
336 
WHUS76 KLOX 061356
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
556 AM PST TUE MAR 6 2012

PZZ676-062200-
/O.EXP.KLOX.SC.Y.0032.000000T0000Z-120306T1400Z/
/O.CON.KLOX.GL.W.0014.120306T1400Z-120307T1100Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
556 AM PST TUE MAR 6 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...


* WINDS...NORTHWEST WINDS WILL STRENGTHEN TO 25 TO 35 KNOTS WITH
  GUSTS TO BETWEEN 40 AND 45 KNOTS...AND PERSIST THROUGH EARLY
  WEDNESDAY MORNING. THE STRONGEST WINDS WILL OCCUR NORTHWEST OF
  SAN NICOLAS ISLAND.

* SEAS...SHORT PERIOD HAZARDOUS SEAS WILL BUILD TO BETWEEN 10 AND
  16 FEET BY LATE THIS MORNING...REMAIN ABOVE 10 FEET THROUGH AT
  LEAST EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ670-673-062200-
/O.EXP.KLOX.SC.Y.0032.000000T0000Z-120306T1400Z/
/O.CON.KLOX.GL.W.0015.120306T1400Z-120307T1100Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
556 AM PST TUE MAR 6 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WINDS...NORTHWEST WINDS WILL STRENGTHEN TO 25 TO 35 KNOTS WITH
  GUSTS TO 45 KNOTS...AND PERSIST THROUGH EARLY WEDNESDAY
  MORNING. LOCAL GUSTS TO 50 KNOTS WILL BE POSSIBLE IN THE
  NORTHWEST PORTIONS.

* SEAS...SHORT PERIOD HAZARDOUS SEAS WILL BUILD TO BETWEEN 10 AND
  16 FEET BY LATE THIS MORNING...REMAIN ABOVE 10 FEET THROUGH AT
  LEAST EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-655-062200-
/O.CON.KLOX.SC.Y.0033.120306T1500Z-120306T1900Z/
/O.CON.KLOX.GL.W.0014.120306T1900Z-120307T1100Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
556 AM PST TUE MAR 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 3 AM
PST WEDNESDAY...

* WINDS...NORTHWEST WINDS WILL CONTINUE TO INCREASE TO 15 TO 25
  KNOTS WITH GUSTS TO 30 KNOTS...THEN INCREASE TO 20 TO 30 KNOTS
  WITH GUSTS BETWEEN 35 AND 40 KNOTS BY LATE THIS MORNING. WINDS
  WILL DIMINISH EARLY WEDNESDAY MORNING.

* SEAS...SHORT PERIOD HAZARDOUS SEAS WILL BUILD TO BETWEEN 6 AND
  11 FEET BY THIS AFTERNOON. THE LARGEST SEAS WILL OCCUR ACROSS
  THE WESTERN PORTION OF THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HALL
239 
WHUS76 KLOX 061713
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
913 AM PST TUE MAR 6 2012

PZZ650-655-070115-
/O.CAN.KLOX.SC.Y.0033.000000T0000Z-120306T1900Z/
/O.CON.KLOX.GL.W.0014.120306T1900Z-120307T1100Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
913 AM PST TUE MAR 6 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE SMALL CRAFT ADVISORY.

* WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ670-673-070115-
/O.CON.KLOX.GL.W.0015.000000T0000Z-120307T1100Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
913 AM PST TUE MAR 6 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...12 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-070115-
/O.CON.KLOX.GL.W.0014.000000T0000Z-120307T1100Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
913 AM PST TUE MAR 6 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 50 KT.

* SEAS...12 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
896 
WHUS76 KLOX 062226
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
226 PM PST TUE MAR 6 2012

PZZ670-673-070545-
/O.CON.KLOX.GL.W.0015.000000T0000Z-120307T1100Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
226 PM PST TUE MAR 6 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WINDS...NORTHWEST 30 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...12 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-070545-
/O.CON.KLOX.GL.W.0014.000000T0000Z-120307T1100Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
226 PM PST TUE MAR 6 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WINDS...NORTHWEST 30 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...12 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-655-070545-
/O.CON.KLOX.GL.W.0014.000000T0000Z-120307T1100Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
226 PM PST TUE MAR 6 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
209 
WHUS76 KLOX 070440
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
840 PM PST TUE MAR 6 2012

PZZ670-673-071100-
/O.CON.KLOX.GL.W.0015.000000T0000Z-120307T1100Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
840 PM PST TUE MAR 6 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WINDS AND SEAS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT.
  SEAS 13 TO 17 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-071100-
/O.CON.KLOX.GL.W.0014.000000T0000Z-120307T1100Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
840 PM PST TUE MAR 6 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 13 TO
  17 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-655-071100-
/O.CON.KLOX.GL.W.0014.000000T0000Z-120307T1100Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
840 PM PST TUE MAR 6 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO
  11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
174 
WHUS76 KLOX 071040
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
240 AM PST WED MAR 7 2012

PZZ670-673-071800-
/O.EXP.KLOX.GL.W.0015.000000T0000Z-120307T1100Z/
/O.NEW.KLOX.SC.Y.0034.120307T1100Z-120307T1800Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
240 AM PST WED MAR 7 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...GALE WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS
MORNING.

* WINDS...NORTHWEST TO NORTH WINDS 15 TO 25 KT WITH GUSTS TO 30
  KT WILL CONTINUE THROUGH LATE MORNING...THEN WILL DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-071800-
/O.EXP.KLOX.GL.W.0014.000000T0000Z-120307T1100Z/
/O.NEW.KLOX.SC.Y.0034.120307T1100Z-120307T1800Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
240 AM PST WED MAR 7 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...GALE WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS
MORNING.

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT WILL
  CONTINUE THROUGH LATE MORNING...THEN WILL DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-655-071145-
/O.EXP.KLOX.GL.W.0014.000000T0000Z-120307T1100Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
240 AM PST WED MAR 7 2012

...GALE WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE LATEST BUOY OBSERVATIONS INDICATED THE STRONG GALE FORCE WINDS
HAD DIMINISHED. THEREFORE...THE GALE WARNING WILL BE ALLOWED TO
EXPIRE AT 300 AM.

THROUGH LATE MORNING...THERE WILL BE SOME LOCAL NORTHWEST WIND
GUSTS TO 25 KT ACROSS WESTERN PORTIONS.

$$

RAT

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Mar 5, 10:30 PM PST, 4 hours 40 minutes earlier.

Area forecast discussion, Mar 5, 10:30 PM PST, 4 hours 40 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1030 PM PST MON MAR 5 2012

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL MOVE THROUGH TUESDAY INTO TUESDAY NIGHT
CAUSING MUCH COLDER TEMPERATURES AND STRONG GUSTY WINDS...AS WELL AS
A CHANCE OF RAIN AND SNOW. THE PERIOD OF WEDNESDAY THROUGH FRIDAY
WILL BE MARKED BY A RETURN OF HIGH PRESSURE WITH A WARMING TREND. BY
FRIDAY...HIGH TEMPERATURES WILL WARM INTO THE LOWER 80S IN THE
WARMEST LOCATIONS. COOLING TO FOLLOW INTO EARLY NEXT WEEK.

&&

.SHORT TERM (TODAY-THURSDAY)...NOT ANTICIPATING AN EVENING UPDATE AT
THIS TIME. A LOW PRESSURE SYSTEM WAS INITIALIZED MOVING ASHORE WITH
SIGNIFICANT HEIGHT FALLS CENTERED OVER THE PACIFIC NORTHWEST THIS
EVENING. GUIDANCE WAS REASONABLY CONSISTENT WITH PREVIOUS RUNS AND
SYSTEM WILL CONTINUE MOVING SOUTHEAST TONIGHT AND EXPECT MINOR
CHANGES TO THE NEXT SCHEDULED FORECAST. CHANGES MAY INCLUDE
WIND ADVISORIES OVER VENTURA AND LOS ANGELES COUNTY VALLEYS CENTERED
ON TUESDAY EVENING. OTHERWISE DENSE FOG MOVED ASHORE OVER OXNARD
EARLY THIS EVENING AND WAS CURRENTLY SHIFTING SOUTH WITHIN LIGHT
ONSHORE LOW LEVEL WINDS. LOW CLOUDS AND FOG WILL CONTINUE TO
INCREASE ALONG THE ENTIRE COAST THOUGH HAVE LIMITED INLAND REACH
THROUGH EARLY TUESDAY MORNING. THE PATCHY DENSE FOG WILL LIKELY
PERSIST OVERNIGHT AND THEN DISSIPATE AS THE APPROACHING COLD SYSTEM
MODIFIES THE TEMPERATURE CURVE AND LIFTS THE STRATUS INLAND.

THE FOLLOWING IS AN EXCERPT FROM THE PREVIOUS SHIFT

...DENSE FOG AT THE ONSET...AND POSSIBLE DRIZZLE BY THE MORNING.

A DEVELOPING LOW PRESSURE SYSTEM...CURRENTLY JUST WEST OF
SEATTLE...WILL INTO EAST-CENTRAL CALIFORNIA BY TUESDAY
AFTERNOON...AND BRING A MAJOR CHANGE TO THE WEATHER. DAYTIME
TEMPERATURES WILL PLUMMET ON TUESDAY...WITH MOST AREAS STRUGGLING TO
GET INTO THE LOWER 60S. THE PROXIMITY OF THE LOW WILL BRING A VERY
TIGHT NORTHWESTERLY GRADIENT...WHICH WILL TEAM UP WITH A MODEST
100KT JET ALOFT AND AMPLE COLD AIR ADVECTION...TO BRING WIDESPREAD
GUSTY WINDS OVER THE REGION. WIND ADVISORIES WERE JUST ISSUED OVER A
MAJORITY OF THE AREA...WITH PREVIOUS HIGH WIND AND GALE WARNINGS
STILL IN PLAY. CONTEMPLATED ADDING THE SBA MTNS TO THE WARNING
MIX...BUT HELD OFF FOR NOW AS THE RELIABLE GRADIENT PROGS ARE JUST
NOT UP TO SNUFF. ALTHOUGH THE CORE OF THE COLD AIR WILL BE WELL TO
OUR EAST...WHICH WILL KEEP ANY THUNDERSTORM CHANCES OUT OF OUR
AREA...THERE SHOULD BE ENOUGH COLD AIR ALOFT TO PRODUCE A QUICK SHOT
OF SCATTERED SHOWERS TUESDAY AFTERNOON AND EVENING. THANKS TO PWATS
AROUND 0.50 INCHES...ANYTHING THAT DOES DEVELOP WILL BE LIGHT WITH
ACCUMULATIONS UNDER A TENTH OF AN INCH...EXCEPT FOR THOSE LOCALIZED
AMOUNTS TO AROUND ONE QUARTER OF AN INCH. THE BEST CHANCES FOR
PRECIP AND THOSE HIGHER AMOUNTS ARE OVER LA COUNTY WHERE AMPLE
MARINE LAYER MOISTURE COULD INTERACT WITH SOME MODEST PVA LATE IN
THE AFTERNOON. IF THIS SYSTEM PRODUCES ANY SEMBLANCE OF A
FRONT...WHICH LOOKS UNLIKELY AT THIS POINT...POPS AND QPF WILL NEED
TO BE RAISED...ESPECIALLY FOR THE CENTRAL COAST. SNOW LEVELS WILL
START OFF HIGH TUESDAY MORNING (5000-6000 FEET)...THEN RAPIDLY LOWER
BY TUESDAY EVENING TO 2500-3500 FEET.

AS THE LOW SHIFTS INTO NRN ARIZONA TUESDAY NIGHT...THE FLOW WILL
SHIFT MORE NORTHERLY. THIS WILL RESULT IN GUSTY WINDS OVER THE USUAL
AREAS LIKE THE I-5 CORRIDOR AND SBA MTNS...AND MAY REQUIRE WIND
ADVISORIES IN SOME OF THE LA VALLEYS AND THE SANTA MONICA
MOUNTAINS. SHOWERS WILL BECOME CONFINED TO THE NORTHERN
SLOPES...AND WITH QUICKLY DROPPING SNOW LEVELS DOWN UNDER 3000
FEET...THE GRAPEVINE MAY SEE SOME SNOW STICKING TO THE FREEWAY. ALL
OF THIS SHOULD CALM THINGS DOWN FAIRLY QUICKLY BY WEDNESDAY MORNING.

WEDNESDAY WILL BRING CLEARING SKIES AND SOME BREEZY NORTHERLY
WINDS...BUT WILL REMAIN QUITE COLD. MORNING LOW TEMPERATURES ON
WEDNESDAY AND THURSDAY WILL SEE MANY SPOTS INTO THE 30S...AND FROST
ADVISORIES LOOK LIKELY FOR THE CENTRAL COAST. A HEALTHY 579DM RIDGE
WILL FORM OVER THE WEST COAST BY THURSDAY AFTERNOON...BRINGING A
SHARP WARM UP...WITH DAYTIME TEMPERATURES BACK INTO THE 60S AND 70S.

.LONG TERM (FRIDAY-MONDAY)...
THE AFOREMENTIONED RIDGING CONTINUES INTO FRIDAY...WITH WEAK
OFFSHORE FLOW...ALLOWING TEMPERATURES TO PUSH BACK INTO THE 70S AND
LOWER 80S OVER MOST OF THE REGION. EXTENDED MODELS HAVE BEEN FAIRLY
CONSISTENT IN SHOWING A PATTERN CHANGE ONCE AGAIN FOR THE
WEEKEND...BUT THE DETAILS HAVE BEEN FAIRLY INCONSISTENT. AT THIS
POINT...A WEAK FRONT LOOKS TO PUSH THROUGH THE AREA SATURDAY...
USHERING A HEALTHY COOLING TREND OVER THE WEEKEND AND SOME
SPRINKLING OF CLOUDS. THERE ARE A NUMBER OF SOLUTIONS SHOWING A
LARGE TROUGH OVER THE EASTERN PACIFIC AFTER SUNDAY...WHICH MAY MEAN
WE COULD SEE SIGNIFICANT RAIN SOMETIME NEXT WEEK...OR IT MAY MEAN
NOTHING. STILL TOO EARLY TO GET EXCITED...ESPECIALLY HOW THIS WINTER
HAS GONE THUS FAR.

&&

.AVIATION...

06/0600Z.

SHALLOW 700 FOOT MARINE LAYER WILL BRING LIFR CONDS TO MOST COASTAL
AIRPORTS OVERNIGHT. FAIRLY LOW CONFIDENCE IN COASTAL TAFS HOWEVER AS
VIS AND CIGS WILL VARY FREQUENTLY. THERE IS A 30 PERCENT CHANCE THAT
CIGS AND VIS WILL NOT LIFT AS QUICKLY AS FCST. GOOD CONFIDENCE IN
STRONG WIND FORECASTS FOR TUESDAY AFTERNOON.

KLAX...LOW CONFIDENCE IN TAF UNTIL 16Z. LOOK FOR VARYING CIGS AND
VIS HOWEVER CONDS SHOULD MOSTLY BE LIFR. THERE IS A 30 PERCENT
CHANCE IFR CONDS COULD PERSIST TIL 18Z.

KBUR...FAIR CONFIDENCE IN TAF. THERE IS A 20 PERCENT CHANCE OF 1/4SM
FG 11Z-15Z. A 40 PERCENT CHANCE OF NORTH WINDS 25 KT AFT 23Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...KITTELL
SYNOPSIS...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 5, 3:00 PM PST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 PM PST MON MAR 5 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-061400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
300 PM PST MON MAR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GUSTY NORTHWEST WINDS WILL FORM OVER THE NORTHERN WATERS OFF THE
CENTRAL COAST TONIGHT...PRODUCING POTENTIALLY HAZARDOUS SEA
CONDITIONS.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

A COLD PACIFIC STORM SYSTEM WILL MOVE INTO EASTERN CALIFORNIA LATE
TUESDAY. THIS WILL GENERATE WIDESPREAD STRONG AND GUSTY WEST TO
NORTHWEST WINDS OVER THE REGION ON TUESDAY. POTENTIALLY DAMAGING
WIND GUSTS ARE EXPECTED OVER THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS AS WELL AS THE ANTELOPE VALLEY. GALE FORCE WINDS ARE
EXPECTED OVER ALL COASTAL WATERS...WITH HAZARDOUS SEA CONDITIONS.
THESE WINDS WILL ALSO GENERATE HIGH SURF...ESPECIALLY ALONG THE
CENTRAL COAST BEACHES...WITH AN INCREASED RISK FOR DANGEROUS RIP
CURRENTS. THIS SYSTEM WILL ALSO PRODUCE SCATTERED SHOWERS...AS WELL
AS LIGHT SNOW SHOWERS.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KITTELL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:10 AM PSTSmall Craft AdvisoryLOX3 hr
Mar 6, 3:10 AM PSTSmall Craft AdvisoryLOX6 hr
Mar 6, 2:35 PM PSTFrost AdvisoryLOX17 hr

Nearby

Gale Warnings in California, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.